Alert archive / Idaho / Winter Storm Warnings in 2017

Winter Storm Warning 3, NWS Pocatello, ID

January 17, 2017

NWS Pocatello, ID issued this winter storm warning at Jan 17, 2017, 1:53 PM MST. It took effect at Jan 18, 2017, 11:00 AM MST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2017, 1:53 PM MST (20:53 UTC)
In effect from
Jan 18, 2017, 11:00 AM MST
Expired
Jan 19, 2017, 11:30 AM MST
In force
25 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

835 
WWUS45 KPIH 172053
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MST TUE JAN 17 2017

IDZ018-031-181200-
/O.UPG.KPIH.WS.A.0002.170118T1800Z-170120T0000Z/
/O.NEW.KPIH.WS.W.0003.170118T1800Z-170120T0400Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
153 PM MST TUE JAN 17 2017

...WINTER STORM WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 9 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 11 AM 
WEDNESDAY TO 9 PM MST THURSDAY. THE WINTER STORM WATCH IS NO 
LONGER IN EFFECT.

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
  MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. 

* TIMING...SNOW WILL INCREASE IN INTENSITY LATE WEDNESDAY MORNING
  AND CONTINUE INTO THURSDAY EVENING. 

* SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE 
  NEAR MOUNTAIN TOPS.

* CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS.

* LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, GALENA
  SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE 
OF AN EMERGENCY.

&&

$$

IDZ017-022-181200-
/O.UPG.KPIH.WS.A.0002.170118T1800Z-170120T0000Z/
/O.NEW.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, 
OAKLEY, AND ROCKLAND
153 PM MST TUE JAN 17 2017

...WINTER STORM WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 9 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND FREEZING RAIN, WHICH IS IN 
EFFECT FROM 3 PM WEDNESDAY TO 9 PM MST THURSDAY. THE WINTER STORM 
WATCH IS NO LONGER IN EFFECT.

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS
  AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. FREEZING
  RAIN IS POSSIBLE ALONG I-84 WEDNESDAY EVENING WHICH MAY CREATE
  EXTREMELY SLICK ROADS.

* TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD
  AREAS LATE AFTERNOON WEDNESDAY. SNOW MAY MIX WITH RAIN OR
  FREEZING RAIN ALONG AND SOUTH OF I-84 WEDNESDAY EVENING BEFORE
  CHANGING OVER TO HEAVY SNOW AFTER MIDNIGHT WEDNESDAY NIGHT. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES WITH UP TO 10 INCHES 
  POSSIBLE NEAR SHOSHONE AND RICHFIELD.

* CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE ON
  AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF RAIN.

* LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY,
  ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE 
IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD 
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

VALLE
4 follow-up statements
141 
WWUS45 KPIH 181013
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MST WED JAN 18 2017


IDZ018-031-182200-
/O.CON.KPIH.WS.W.0003.170118T1800Z-170120T0400Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
313 AM MST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM MST THURSDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
  MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. 

* TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS MORNING AND 
  CONTINUE INTO THURSDAY EVENING. 

* SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE 
  NEAR MOUNTAIN TOPS. 

* CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS.

* LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, 
  GALENA SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

IDZ017-022-182200-
/O.CON.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, 
OAKLEY, AND ROCKLAND
313 AM MST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM MST THURSDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
  FREEZING RAIN IS POSSIBLE ALONG I-84 WEDNESDAY EVENING WHICH 
  MAY CREATE EXTREMELY SLICK ROADS. 

* TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD
  AREAS LATE THIS AFTERNOON. SNOW MAY MIX WITH RAIN OR FREEZING
  RAIN ALONG AND SOUTH OF I-84 THIS EVENING BEFORE CHANGING OVER
  TO HEAVY SNOW AFTER MIDNIGHT TONIGHT. 

* SNOW ACCUMULATIONS...3 TO 7 INCHES WITH UP TO 8 INCHES POSSIBLE
 NEAR SHOSHONE AND RICHFIELD. 

* CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE 
  ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF 
  RAIN. 

* LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, 
  ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE
IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
488 
WWUS45 KPIH 182023
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
123 PM MST WED JAN 18 2017

IDZ018-031-191100-
/O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
123 PM MST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST
THURSDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
  MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. 

* TIMING...SNOW WILL INCREASE IN INTENSITY THIS EVENING AND 
CONTINUE INTO THURSDAY EVENING. 

* SNOW ACCUMULATIONS...5 TO 9 INCHES, UP TO 14 INCHES POSSIBLE 
  NEAR MOUNTAIN TOPS. 

* CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS.

* LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, 
  GALENA SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

IDZ017-022-191100-
/O.CON.KPIH.WS.W.0003.170118T2200Z-170120T0400Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, 
OAKLEY, AND ROCKLAND
123 PM MST WED JAN 18 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST
THURSDAY...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON ROADWAYS
  AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. FREEZING
  RAIN IS POSSIBLE ALONG I-84 TONIGHT THROUGH THURSDAY MORNING 
  WHICH MAY CREATE EXTREMELY SLICK ROADS. 

* TIMING...ALL SNOW WILL ARRIVE IN THE SHOSHONE AND RICHFIELD
  AREAS LATE THIS AFTERNOON. SNOW MAY MIX WITH RAIN OR FREEZING
  RAIN ALONG AND SOUTH OF I-84 TONIGHT BEFORE CHANGING OVER TO 
  HEAVY SNOW. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES WITH UP TO 10 INCHES 
  POSSIBLE NEAR SHOSHONE AND RICHFIELD.

* CONFIDENCE...HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE 
  ON AMOUNTS ESPECIALLY ALONG I 84 BECAUSE OF THE POSSIBILITY OF 
  RAIN. 

* LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, 
  ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE
IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ020-021-191100-
/O.NEW.KPIH.WW.Y.0007.170119T1200Z-170120T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO
123 PM MST WED JAN 18 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 9 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 5 AM TO 9 PM 
MST THURSDAY. 

* IMPACTS...MODERATE TO HEAVY SNOW WILL RESULT IN DIFFICULT TRAVEL
  DUE TO SLICK SURFACES AND REDUCED VISIBILITY.

* TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING.

* SNOW ACCUMULATIONS...TWO TO FOUR INCHES. BRIEF PERIOD OF
  FREEZING RAIN POSSIBLE THURSDAY MORNING.

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING AND SNOW
  AMOUNTS. LOW CONFIDENCE ON FREEZING RAIN.

* LOCATIONS...POCATELLO...CHUBBUCK...AMERICAN FALLS...IDAHO FALLS
  ...REXBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW 
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW 
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE 
DRIVING.

&&

$$
237 
WWUS45 KPIH 191021
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
321 AM MST THU JAN 19 2017


IDZ018-031-192200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF STANLEY, CLAYTON, HAILEY, KETCHUM, 
AND BELLEVUE
321 AM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
  MOUNTAIN PASSES MAY BECOME EXTREMELY DIFFICULT TO TRAVEL. 

* TIMING...SNOW WILL BE ONGOING THROUGH THIS EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES, UP TO 6 INCHES 
  POSSIBLE NEAR MOUNTAIN TOPS. 

* CONFIDENCE...HIGH CONFIDENCE ON TIMING AND SNOWFALL AMOUNTS.

* LOCATIONS...STANLEY, CLAYTON, HAILEY, KETCHUM, BELLEVUE, 
  GALENA SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

$$

IDZ017-022-192200-
/O.CON.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, MALAD CITY, 
OAKLEY, AND ROCKLAND
321 AM MST THU JAN 19 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* IMPACTS...MODERATE TO HEAVY SNOWFALL WILL ACCUMULATE ON 
  ROADWAYS AND MAY REDUCE VISIBILITY, MAKING TRAVEL DIFFICULT. 
 
* TIMING...MODERATE SNOWFALL WILL BE ONGOING THROUGH LATE THIS
  EVENING.

* SNOW ACCUMULATIONS...ADDITIONAL 4 TO 8 INCHES IN THE MOUNTAINS.
  AN ADDITIONAL 3 TO 5 INCHES IN THE VALLEYS. 

* CONFIDENCE...MODERATE CONFIDENCE ON AMOUNTS ESPECIALLY ALONG I 
  84 BECAUSE OF THE POSSIBILITY OF RAIN. 

* LOCATIONS...BURLEY, RUPERT, HEYBURN, MALAD CITY, OAKLEY, 
  ROCKLAND, SHOSHONE, RICHFIELD, CAREY, AND SWEETZER SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR ICE
IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ020-021-192200-
/O.CON.KPIH.WW.Y.0007.170119T1200Z-170120T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO
321 AM MST THU JAN 19 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* IMPACTS...MODERATE TO HEAVY SNOW WILL RESULT IN DIFFICULT 
  TRAVEL DUE TO SLICK SURFACES AND REDUCED VISIBILITY. 

* TIMING...ONGOING THROUGH THIS EVENING.

* SNOW ACCUMULATIONS...TWO TO FOUR INCHES. BRIEF PERIOD OF
  FREEZING RAIN POSSIBLE THIS MORNING. 

* CONFIDENCE...MODERATE TO HIGH CONFIDENCE ON TIMING AND SNOW 
  AMOUNTS. LOW CONFIDENCE ON FREEZING RAIN. 

* LOCATIONS...POCATELLO...CHUBBUCK...AMERICAN FALLS...IDAHO 
  FALLS REXBURG. ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

&&

$$
292 
WWUS45 KPIH 191830
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1130 AM MST THU JAN 19 2017


IDZ017-018-022-031-191930-
/O.CAN.KPIH.WS.W.0003.000000T0000Z-170120T0400Z/
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF BURLEY, RUPERT, HEYBURN, STANLEY, 
CLAYTON, MALAD CITY, OAKLEY, ROCKLAND, HAILEY, KETCHUM, 
AND BELLEVUE
1130 AM MST THU JAN 19 2017

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

$$

IDZ020-021-191930-
/O.CAN.KPIH.WW.Y.0007.000000T0000Z-170120T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO
1130 AM MST THU JAN 19 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 1:52 PM MST, 1 minute earlier.

Area forecast discussion, Jan 17, 1:52 PM MST, 1 minute before
Area Forecast Discussion
National Weather Service Pocatello ID
152 PM MST Tue Jan 17 2017

.SHORT TERM...Tonight through Thursday night.

High pressure remains in control of the weather today producing
continued cold weather across the region. This high will begin to
move east Tonight as the next storm moves onshore. Expect to see
high clouds drift through the region late which might help to keep
temperatures up relative to the past few days. Winds will pick up
some across the central Idaho mountains which may help break some of
the inversions that have set up in Challis and Stanley where
ridiculously cold temperatures have been reported.

Snow will arrive in the Sawtooth range around noon and begin to
advance down the range into the Magic Valley by evening. Looks like
there will be enough warm air aloft to allow some snow to either
change to rain or freezing rain from Twin to Burley to the Coldwater
and Malta areas. The axis of the heaviest precipitation set up from
Stanley to Hailey to Burley and west. Outside of a few showers, the
main batch of snow will have a very difficult time moving east or up
the Snake Plain until Thursday. Potential for very large snow
amounts exists. Right now, expect the heaviest snow to fall along
the Sawtooth Range to Shoshone. The potential is there for large
amounts in Burley and Malta as well, however, rain may eat away at
the amounts. Expect 5 to 10 inches from Bellevue to Stanley with up
to 15 inches possible along mountain tops. Areas around Shoshone and
Richfield could see up to 10 inches because of their location in the
heavy precipitation axis and model soundings say they will stay all
snow during this event. Snow forecast for Burley and Malta areas is
tough because of the warm layer. Best guess right now is for 3 to 7
inches but could be less or more depending on warm air. Am not
concerned about rain on snow flood potential across the Magic Valley
at this time because there will probably be enough cold air in place
to keep the bulk of the precipitation in the solid form. Although if
it were to remain all rain, then, yes that would be a very serious
problem. Will upgrade all watches to warnings. Travel will be very
tough. Note, these numbers are a 2 day total starting Wednesday
afternoon through Thursday evening.

Elsewhere, amounts will be much less as much of the energy with this
system is quickly diving south. By the time moisture finally works
east, much of the intensity will have weakened. Most areas are
looking at 1 to 3 inches east of a line from Challis to Arco to
American Falls to Preston. And this is a 2 day total with the
heaviest snow falling Thursday afternoon and evening. Will hold off
on an advisory at this time. If later forecasts support heavier
amounts, may end up issuing advisories.

Valle

.LONG TERM...Friday through next Tuesday night. The GFS and ECMWF are
remarkably similar until the next significant storm on Sun night and
Mon. There is a greater threat of precipitation that started on the
17/00Z run of the extended models that has continued this morning.
However, it is an almost indistinguishable feature moving through a
ridge and thus should not amount to much in the way of
precipitation. The strongest storm of this period arrives during the
afternoon Sun in the western and southern zones, and is generally
much wetter on the GFS, especially for the central Idaho mountains.
The ECMWF continues with precipitation an additional 24 hours with a
slower exit of this storm. Have mostly bought into the broader-
brushed ECMWF which lately has been performing better with its
temperatures. There have been slight biased towards the GFS, but
starting with the ECMWF as a base. Messick

&&

.AVIATION...Fog and stratus cleared early today, which begs the
question will it appear at all tonight and Wednesday morning.
Vertical profiles indicate that it will remain pretty dry in the
west of the forecast area, and so do not expect KBYI or KSUN to have
any problems. This is mainly true due to an approaching front that
is stirring up the surface boundary layer with stronger wind and
some sky cover. These winds and the cover will not reach the east,
and so would expect KIDA to continue with some trouble tomorrow
morning. The stratus lasted only a few minutes at KDIJ and do not
expect a return. This leaves KPIH with the toughest forecast.
Have decided to go against MOS predictions, which have been pretty
horrible for KPIH lately, and brought in only mist-level fog very
late in the forecast, with an early break out as the wind
increases. Messick

&&

.HYDROLOGY...We have converted the Flood Warning for eastern
Custer County in central Idaho and central Butte County in
southeastern Idaho to a Flood Advisory, until 930 AM this Friday,
based on coordination with on-scene emergency management officials.

The Flood Advisory for the town of Challis also continues until
Friday. This was also based on coordination.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 3 PM Wednesday to 9 PM MST Thursday
for IDZ017-022.

Winter Storm Warning from 11 AM Wednesday to 9 PM MST Thursday
for IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:31 AM MSTWinter Storm WatchPIH10 hr
Jan 17, 9:27 AM MSTAreal Flood AdvisoryPIHButte, Custer3 days

Nearby

Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.